Alert archive / Alabama / Freeze Warnings in 2015

Freeze Warning 4, NWS Mobile, AL

December 18, 2015Escambia County, Okaloosa County, Santa Rosa County, Florida; 4 counties in Alabama; George County, Stone County, Mississippi

NWS Mobile, AL issued this freeze warning at Dec 18, 2015, 3:05 PM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida; 4 counties in Alabama; George County, Stone County, Mississippi. It took effect at Dec 19, 2015, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 18, 2015, 3:05 PM CST (21:05 UTC)
In effect from
Dec 19, 2015, 12:00 AM CST
Expired
Dec 19, 2015, 8:00 AM CST
In force
8 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Covington County, AL, Escambia County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 64 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -297 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1659 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-297 m²/s²
0-3 km storm-relative helicity
-199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WWUS74 KMOB 182105
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
305 PM CST FRI DEC 18 2015

...A FREEZE WARNING IN EFFECT TONIGHT ...

.COLD HIGH PRESSURE BUILDING IN BEHIND A COLD FRONT ALONG WITH CLEAR
SKIES WILL ALLOW TEMPERATURES TO FALL TO AT OR BELOW FREEZING AWAY
FROM THE IMMEDIATE BEACHES TONIGHT. GIVEN THE PROLONGED ANOMALOUSLY
WARM TEMPERATURES AS OF LATE...THE NWS IN MOBILE HAS DECIDED TO ISSUE
ONE LAST FREEZE WARNING GIVEN SENSITIVE VEGETATION WITHIN OUR REGION.

ALZ059-060-261>266-FLZ201>203-205-MSZ078-079-190515-
/O.NEW.KMOB.FZ.W.0004.151219T0600Z-151219T1400Z/
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-OKALOOSA INLAND-STONE-GEORGE-
INCLUDING THE CITIES OF...ATMORE...BREWTON...FLOMATON...
ANDALUSIA...OPP...SARALAND...BAY MINETTE...MOBILE...PRICHARD...
THEODORE...DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...GRAND BAY...
DAUPHIN ISLAND...BAYOU LA BATRE...GULF SHORES...CENTURY...
MOLINO...PENSACOLA...ENSLEY...JAY...MILTON...CRESTVIEW...
WIGGINS...LUCEDALE
305 PM CST FRI DEC 18 2015

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
SATURDAY. 

* TEMPERATURE...29 TO 32 DEGREES.

* IMPACTS...WILL AFFECT SENSITIVE VEGETATION. MAKE SURE PETS ARE
  TAKEN CARE OF. NO IMPACT ON PIPES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL
KILL CROPS...NEW GROWTH...AND OTHER SENSITIVE VEGETATION.

&&

$$
1 follow-up statement
047 
WWUS74 KMOB 190546
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1146 PM CST FRI DEC 18 2015

...A FREEZE WARNING IN EFFECT TONIGHT...

.COLD HIGH PRESSURE BUILDING IN BEHIND A COLD FRONT ALONG WITH
CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL TO AT OR BELOW
FREEZING AWAY FROM THE IMMEDIATE BEACHES TONIGHT. GIVEN THE
PROLONGED ANOMALOUSLY WARM TEMPERATURES AS OF LATE...THE NWS IN
MOBILE HAS DECIDED TO ISSUE ONE LAST FREEZE WARNING GIVEN
SENSITIVE VEGETATION WITHIN OUR REGION.

ALZ059-060-261>266-FLZ201>203-205-MSZ078-079-191400-
/O.CON.KMOB.FZ.W.0004.151219T0600Z-151219T1400Z/
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-OKALOOSA INLAND-STONE-GEORGE-
INCLUDING THE CITIES OF...ATMORE...BREWTON...FLOMATON...
ANDALUSIA...OPP...SARALAND...BAY MINETTE...MOBILE...PRICHARD...
THEODORE...DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...GRAND BAY...
DAUPHIN ISLAND...BAYOU LA BATRE...GULF SHORES...CENTURY...
MOLINO...PENSACOLA...ENSLEY...JAY...MILTON...CRESTVIEW...
WIGGINS...LUCEDALE
1146 PM CST FRI DEC 18 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST SATURDAY...

* TEMPERATURE...29 TO 32 DEGREES.

* IMPACTS...WILL AFFECT SENSITIVE VEGETATION. MAKE SURE PETS ARE 
  TAKEN CARE OF. NO IMPACT ON PIPES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS...NEW GROWTH...
AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Dec 18, 11:44 AM CST, 3 hours 21 minutes earlier.

Area forecast discussion, Dec 18, 11:44 AM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
ISSUED BY NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1144 AM CST FRI DEC 18 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...
18Z ISSUANCE...VFR THROUGH THE TAF PERIOD. MOSTLY A WIND FORECAST
WITH NORTHERLY WIND 10-15KT THROUGH THE AFTERNOON. WINDS WILL
DECOUPLE AROUND 00Z TO NEAR 5KT. HIGH PRESSURE SHIFTING EAST SATURDAY
WILL LEAD TO WINDS BECOMING MORE NORTHEASTERLY SATURDAY MID MORNING.

&&

.PREV DISCUSSION... /ISSUED /

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...
12Z ISSUANCE...VFR CONDITIONS THROUGH 19.18Z. WINDS WILL BE NORTHWEST
TO NORTH AT 8 TO 15 KNOTS WITH OCCASIONAL HIGHER GUSTS THROUGH THIS
AFTERNOON THEN SHIFTING NORTH TO NORTHEAST DIMINISHING 3 TO 5 KNOTS
THIS EVENING AND OVERNIGHT. 32/EE

PREV DISCUSSION... /ISSUED 449 AM CST FRI DEC 18 2015/

NEAR TERM /NOW THROUGH FRIDAY NIGHT/...LATEST SATELLITE LOOPS CONTINUE
TO SHOW HIGH BASE MOISTURE MOSTLY IN THE FORM OF CIRRUS STRATUS
MOVING NORTHEAST ACROSS MOST OF THE FORECAST AREA THIS MORNING.
LATEST UPPER LEVEL RH PHYSICAL GUIDANCE FROM THE 00Z GFS IS IN FAIR
AGREEMENT WITH THIS CURRENT PATTERN WITH HIGH CLOUDS ERODING SLOWLY
THROUGH THIS AFTERNOON GENERALLY FROM THE NW TO SE. THIS PATTERN WILL
HAVE A SLIGHT IMPACT ON TEMPS TODAY LEADING ME TO UNDERCUT THE HIGHER
MAV NUMBERS OR BASICALLY USING THE BLEND OF THE CURRENT MAV AND
COOLER MET GUIDANCE FOR HIGHS TODAY. SO TODAY WILL START OUT WITH
MOSTLY CLOUDY SKIES FOR MOST AREAS THIS MORNING EXCEPT MAYBE THE
EXTREME NW PART OF THE FA WHERE SKIES WILL START OUT PARTLY
CLOUDY...THEN BECOMING PARTLY CLOUDY TO MOSTLY SUNNY FOR ALL AREAS
THIS AFTERNOON. A MODERATE NORTHERLY WIND FLOW WILL ALSO BE THE NORM
FOR MOST OF TODAY MAKING CONDITIONS FEEL MORE FALL LIKE THROUGH THIS
AFTERNOON. FOR TONIGHT EXPECT MOSTLY CLEAR SKIES WITH A LIGHT TO
MODERATE NORTHERLY FLOW FOR THE COASTAL AREAS WITH LIGHT WINDS
FURTHER NORTH. ALTHOUGH MOST OF THE MODEL GUIDANCE CONTINUES TO SHOW
WEAK MIXING FOR MOST INLAND AREAS BELIEVE THE DEPTH OF THE COLD AIR
MOVING DOWN ACROSS THE REGION THROUGH TONIGHT WILL ALLOW FOR A LIGHT
FREEZE FOR MOST INLAND AREAS ALONG AND NORTH OF THE I-10 CORRIDOR.

TODAYS HIGHS WILL CLIMB TO THE MIDDLE 50S FOR MOST INLAND AREAS AND
THE UPPER 50S ALONG THE IMMEDIATE COAST. LOWS TONIGHT WILL FALL TO
THE MID TO UPPER 20S TO NEAR 30 ALONG AND NORTH OF THE I-10
CORRIDOR AND THE LOWER TO MIDDLE 30S CLOSER TO THE COAST. 32/EE

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...DRY...COOL WEATHER
EXPECTED ON SATURDAY AS SURFACE HIGH PRESSURE OVER THE SOUTHEASTERN
UNITED STATES PROVIDES A PERSISTENT NORTHEASTERLY LOW LEVEL WIND FLOW
AND AN UPPER LEVEL RIDGE ALOFT CREATES SUBSIDENCE OVER THE AREA.
DAYTIME HIGH TEMPERATURES WILL ONLY CLIMB INTO THE MID TO UPPER 50S
INLAND AND AROUND 60 DEGREES NEARER THE COAST. FAIR SKIES SHOULD
PERSIST SATURDAY NIGHT UNDER A LIGHT NORTHEASTERLY TO EASTERLY FLOW.
AS A RESULT MORNING LOWS WILL FALL INTO THE LOW 40S AND UPPER 30S
NEAR THE COAST AND LOW 30S FURTHER INLAND...MANY INTERIOR AREAS WILL
EXPERIENCE ANOTHER LIGHT FREEZE.

BY SUNDAY THE SURFACE HIGH HAS SHIFTED EAST OVER THE EASTERN
SEABOARD. IN RESPONSE THE WINDS GRADUALLY TURN EAST TO SOUTHEASTWARD
BY AFTERNOON...SURFACE TEMPERATURES CLIMB INTO THE MID 60S AND
HUMIDITY INCREASES. ALOFT THE UPPER LEVEL RIDGE AXIS SHIFTS EASTWARD
PLACING THE REGION UNDER A MOISTENING SOUTHWESTERLY FLOW WHICH COULD
BRING SOME SPOTTY SHOWER ACTIVITY OVER SOUTHEAST MISSISSIPPI AND OUR
COASTAL WATERS. CLOUDY SKIES COUPLED WITH THE EAST TO SOUTHEAST LOW
LEVEL WIND FLOW WILL CREATE SIGNIFICANTLY WARMER OVERNIGHT
TEMPERATURES THEN THOSE EXPERIENCED SATURDAY NIGHT. MINIMUM
TEMPERATURES SHOULD RANGE FROM THE UPPER 40S IN OUR MORE INTERIOR
LOCATIONS TO CLOSE TO 60 ALONG THE COAST. /08

LONG TERM /MONDAY THROUGH THURSDAY/...MONDAY STARTS THE BEGINNING OF
WHAT APPEARS TO BE A SHOWERY WEEK. SOUTHWESTERLY FLOW ALOFT IN THE
SOUTHERN STREAM CONTINUES TO PUMP INCREASING CLOUDS AND MOISTURE
ACROSS THE AREA...LAYER PRECIPITABLE WATER (PW) VALUES CLIMB ABOVE
1.5 INCHES AND MINOR SHORT WAVES MOVING THROUGH THIS FLOW WILL
TRIGGER INCREASING SHOWER ACTIVITY ACROSS THE AREA AS THE DAY
PROGRESSES. SHOWER ACTIVITY CONTINUES TO INCREASE AS THE MOIST
SOUTHWESTERLY FLOW ESSENTIALLY DEVELOPS AN ATMOSPHERIC RIVER OVER US
CREATING PWS OF CLOSE TO 2 INCHES TUESDAY NIGHT...SHOWERS WITH AT
TIMES EMBEDDED TSTMS CONTINUE UNTIL AFTER A COLD FRONT APPROACHING
FROM THE WEST PUSHES THROUGH...POSSIBLY BY LATE AFTERNOON THURSDAY.
RAINFALL TOTALS DURING THIS TIME PERIOD COULD REACH 2 TO 4 INCHES ON
AVERAGE WITH LOCALLY HIGHER AMOUNTS POSSIBLE. TEMPERATURES DURING
THIS PERIOD WILL BE MILD WITH DAYTIME HIGHS GENERALLY CLIMBING INTO
THE 70S AND OVERNIGHT LOWS TYPICALLY BOTTOMING OUT IN THE 60S. /08 JW

MARINE...STRONG HIGH PRESSURE WILL BUILD OVER THE CENTRAL GULF
REGION THROUGH SATURDAY THEN SHIFT EAST TO THE EASTERN SEABOARD
THROUGH EARLY NEXT WEEK. A MODERATE TO STRONG OFFSHORE FLOW WILL
PERSIST THROUGH THIS MORNING THEN GRADUALLY DIMINISH THROUGH
SATURDAY MORNING. AS A RESULT A SMALL CRAFT ADVISORY WILL REMAIN IN
EFFECT FOR THE OPEN GULF WATERS OF AL AND NWFL OUT TO 60 NM
INCLUDING MOBILE BAY AND THE MS SOUND EAST OF PASCAGOULA THROUGH
THIS MORNING AND THE OFFSHORE WATERS FROM THE 20 TO 60 NM THROUGH
THIS AFTERNOON. A MODERATE EASTERLY FLOW WILL DEVELOP LATE SATURDAY
THROUGH EARLY SUNDAY THEN SHIFT SOUTHEAST AND SLOWLY BUILD THROUGH
MIDWEEK IN RESPONSE TO A DEVELOPING UPPER LEVEL DISTURBANCE
APPROACHING FROM THE WEST. 32/EE

MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR GMZ630>632-650-655.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ670-675.

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR
     GMZ630>632-650-655.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ670-675.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Dec 18, 10:46 AM CST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
ISSUED BY NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1046 AM CST FRI DEC 18 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-191700-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
1046 AM CST FRI DEC 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD HEAVY RAIN WILL BE POSSIBLE LATE MONDAY THROUGH MIDWEEK.
RAINFALL TOTALS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE THROUGH THIS PERIOD. SOME LOCALIZED FLOODING OF LOW TERRAIN
AND AREAS OF POOR DRAINAGE WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH THURSDAY.

GMZ630>635-650-655-670-675-191700-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1046 AM CST FRI DEC 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE OVER THE MARINE
THROUGH TONIGHT.

SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR THE OPEN GULF
WATERS OUT TO 20 NM INCLUDING MOBILE BAY AND MISSISSIPPI SOUND UNTIL
3 PM TODAY...AND FROM 20 TO 60 NM OUT THROUGH THIS LATE AFTERNOON.
SMALL CRAFT WILL HAVE TO EXERCISE CAUTION FOR MOST AREAS THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Freeze Warnings in Alabama, 2015Freeze Warnings in Florida, 2015Freeze Warnings in Mississippi, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.